Alert archive / Missouri / Wind Chill Advisories in 2016

Wind Chill Advisory 1, NWS Springfield, MO

January 10, 20167 counties in Missouri

NWS Springfield, MO issued this wind chill advisory at Jan 10, 2016, 6:06 AM CST for 7 counties in Missouri. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2016, 6:06 AM CST (12:06 UTC)
Expired
Jan 10, 2016, 9:00 AM CST
In force
3 hr
Issued by
NWS Springfield, MO

Counties Camden County, MO, Laclede County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Phelps County, MO, Pulaski County, MO

The radar

The Springfield radar (KSGF), 126 km from the middle of the area, began a volume at 12:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 0.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2016-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2016-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

344 
WWUS43 KSGF 101206
WSWSGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
606 AM CST SUN JAN 10 2016


MOZ056>058-069>071-081-101500-
/O.NEW.KSGF.WC.Y.0001.160110T1206Z-160110T1500Z/
MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-LACLEDE-
INCLUDING THE CITIES OF...VERSAILLES...ROCKY MOUNT...STOVER...
LAURIE...AURORA SPRINGS...ELDON...LAKE OZARK...VICHY...
OSAGE BEACH...CAMDENTON...DECATURVILLE...ROACH...
VILLAGE OF FOUR SEASONS...FORT LEONARD WOOD...LAQUEY...
WAYNESVILLE...NORTHWYE...ROLLA...LYNCHBURG...LEBANON
606 AM CST SUN JAN 10 2016

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. 

* WIND CHILL VALUES...10 TO 15 BELOW WILL OCCUR EARLY THIS MORNING
  ACROSS PORTIONS OF CENTRAL MISSOURI. 

* IMPACTS...WIND CHILLS THIS COLD CAN RESULT IN FROSTBITE ON
  EXPOSED SKIN IN A SHORT PERIOD OF TIME. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

WISE
1 follow-up statement
284 
WWUS43 KSGF 101456
WSWSGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
856 AM CST SUN JAN 10 2016


MOZ056>058-069>071-081-101600-
/O.EXP.KSGF.WC.Y.0001.000000T0000Z-160110T1500Z/
MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-LACLEDE-
INCLUDING THE CITIES OF...VERSAILLES...ROCKY MOUNT...STOVER...
LAURIE...AURORA SPRINGS...ELDON...LAKE OZARK...VICHY...
OSAGE BEACH...CAMDENTON...DECATURVILLE...ROACH...
VILLAGE OF FOUR SEASONS...FORT LEONARD WOOD...LAQUEY...
WAYNESVILLE...NORTHWYE...ROLLA...LYNCHBURG...LEBANON
856 AM CST SUN JAN 10 2016

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM.
TEMPERATURES WILL SLOWLY INCREASE THROUGH OUT THE MORNING. THE
WIND CHILLS MAY CONTINUE TO BE AROUND ZERO THROUGH OUT THE DAY.

$$

GRIFFIN

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind chill advisory went out at Jan 10, 5:10 AM CST, 56 minutes earlier.

Area forecast discussion, Jan 10, 5:10 AM CST, 56 minutes before
Area Forecast Discussion
National Weather Service SPRINGFIELD MO
510 AM CST SUN JAN 10 2016

.SHORT TERM...(Today and Tonight)
Issued at 0315 AM CST SUN JAN 10 2016

Surface high pressure and a very cold air mass area spread south
into the region early this morning. Early morning temperatures
are currently in the middle to lower teens, and will continue to
drop into the single digits above zero to the lower teens this
morning. The surface high is currently centered over central
plains. The low that brought snow to portions of the region is
spreading off to the east. A pressure gradient remains in place
between the high and low with breezy conditions still occurring.
As a result wind chill values are currently in the 5 below to 5
above range and will drop to near below to around zero this
morning. The coldest readings will be across central Missouri.

The surface high will slide south across the plains today and to
the south today. The pressure gradient will loosen and winds
will gradually weaken from west to east this morning. With the
cold air mass overhead a cold day is on tap. Highs will only warm
into the 20s today and portions of central Missouri where more of
a snow pack is located may struggle to get out of the teens for
highs. Winds will weaken today but will not go calm as the high
stays to the west. As a result, a light breeze will occur all day
and will keep wind chills in the teens across much of the area. Wind
chills in central Missouri will likely remain in the single
digits.

Lows tonight will once again drop into the teens, with single
digit readings possible again across portions of central Missori.
Winds will be more relaxed tonight but a southerly breeze will
start to return early Monday morning and allow wind chills to drop
into the single digits above to the lower teens.

Confidence is high on a cold day and night tonight with cold wind
chill values.

.LONG TERM...(Monday through Saturday)
Issued at 0315 AM CST SUN JAN 10 2016

Temperatures should return to closer to normal values on Monday as
highs warm to near 40. An upper disturbance will then push
southeast across the northern Plains tonight into the great lakes
region tonight into Tuesday. The cold air mass currently over the
region is very dry also and moisture return will be limited on
Monday, so no precipitation is expected with the disturbance
Monday night into Tuesday.

What this system will bring is another shot of colder air, but not
quite as cold as the air mass currently over the region. Highs in
the upper 20s to the middle 30s will occur Tuesday as lows drop
into the teens Tuesday night.

Warmer conditions will then occur Wednesday into Friday as an
upper level ridge moves towards and through the region. Late in
the week and another system will move across the plains and then
into the region and could bring the next chance for precipitation
to the area. Medium range models continue to differ on the track
and timing of this event so confidence is low on at this with this
system.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday Morning)
Issued at 0507 AM CST SUN JAN 10 2016

Stratus was gradually clearing from northwest to southeast across
the CWA and should clear the terminals by mid morning, bringing
VFR conditions to the area for the remainder of the period.
Northwest wind should back around to the south during the period
as surface high pressure shifts south of the area.

&&

.SGF Watches/Warnings/Advisories...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Lindenberg
Hazardous weather outlook, Jan 10, 3:20 AM CST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
320 AM CST SUN JAN 10 2016

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-110930-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
320 AM CST SUN JAN 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED EXCESSIVE COLD RISK.

DISCUSSION...

WIND CHILL VALUES FROM ZERO TO TEN BELOW ZERO WILL OCCUR THIS
MORNING. WIND CHILLS WILL ONLY WARM INTO THE SINGLE DIGITS ABOVE
TO THE MIDDLE TEENS THIS AFTERNOON AS HIGHS ONLY WARM INTO THE LOW
TO MIDDLE 20S. WIND CHILLS WILL THEN DROP BACK INTO THE SINGLE
DIGITS TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WIND CHILLS IN THE SINGLE DIGITS WILL CONTINUE TO OCCUR AT TIMES
DURING THE OVERNIGHT AND EARLIER MORNING HOURS THROUGH WEDNESDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

WISE

Nearby

Wind Chill Advisories in Missouri, 2016Every wind chill advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.